MAUDE Adverse Event Report: AESCULAP AG SHUMACHER BIOPSY/RNGURSM-TIPSTR240MM; GENERAL SURGICAL INSTRUMENTS

AESCULAP AG SHUMACHER BIOPSY/RNGURSM-TIPSTR240MM; GENERAL SURGICAL INSTRUMENTS
Model Number ER063R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with er063 - rshumacher biopsy rngursm-tipstr240mm.According to the complaint description, the removal of the tissue is very difficult.The instruments hook and the patients experience great pain and heavy bleeding afterwards.An additional medical intervention was necessary.Additional information was not provided nor available was not available.Additional patient information is not available.The adverse event malfunction is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2021-00180 ((b)(4) er063r).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the products arrived in a clean status with no visible damage.One product hook during closing the jaws and one product cannot be closed.The investigation was carried out visually and microscopically.Here we found one product with a non-closing jaw and with a burr at the tip of the jaw.Additionally we detected burrs and a protruding area.All the products shows these or similar occurrences.Furthermore we discovered two products with burrs at the guiding rail.Batch history review: the device quality and manufacturing history records (dhr) will be checked for the leading device(s) lot number(s) from the quality coordinator of the production plant.The results of the review will be documented in pc notification.If the review shows any conspicuities, the report will be updated and actions will be initiated.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 3(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a product safety case (psc 2019-055) was initiated.The production department will be informed about the investigation results and the products will be provided.If the review shows any conspicuities, the report will be updated and actions will be initiated.
 
Event or Problem Description
Associated medwatch-reports: 9610612-2021-00161(400503235 er063r), 9610612-2021-00180(400503837 er063r).

Brand Name
SHUMACHER BIOPSY/RNGURSM-TIPSTR240MM
Common Device Name
GENERAL SURGICAL INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11466205
Report Number9610612-2021-00161
Device Sequence Number19759301
Product Code HFB
UDI-Device Identifier04038653154838
UDI-Public4038653154838
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberER063R
Device Catalogue NumberER063R
Device Lot Number4511733728
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;